Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 99, NWS Brownsville, TX

July 25, 2007Hidalgo County, Texas

NWS Brownsville, TX issued this flash flood warning at Jul 25, 2007, 7:28 PM CDT for Hidalgo County, Texas. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2007, 7:28 PM CDT (00:28 UTC)
Expired
Jul 25, 2007, 9:00 PM CDT
In force
92 min
Issued by
NWS Brownsville, TX
Area
Whole counties

County Hidalgo County, TX

The radar

The Brownsville radar (KBRO), 93 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 0.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2181 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2181 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 260031
FFWBRO
TXC215-260200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
728 PM CDT WED JUL 25 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITIES OF...MISSION...MCALLEN...

* UNTIL 900 PM CDT

* AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SULLIVAN
  CITY

A THUNDERSTORM OVER LA JOYA IS SLOWLY DRIFTING TO THE SOUTHEAST. 
DOPPLER RADAR HAS ESTIMATED RAINFALL OF 2 TO 3 INCHES IN THE PAST 
HOUR IN EXTREME WEST HIDALGO COUNTY. THIS WILL IMPACT TRAVEL ON 
LOCAL ROADS...INCLUDING US HIGHWAY 83 BETWEEN SULLIVAN CITY AND 
MCALLEN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2618 9862 2599 9833 2628 9819 2648 9847

$$

JS
1 follow-up statement
000 
WGUS74 KBRO 260154
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
851 PM CDT WED JUL 25 2007

TXC215-260201-
HIDALGO TX-
851 PM CDT WED JUL 25 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 PM CDT FOR SOUTHWESTERN
HIDALGO COUNTY...

RAINFALL RATES OVER THE WARNED AREA HAVE DECREASED TO LIGHTER 
LEVELS. THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE 
AT 900 PM. SOME PONDING ON ROADWAYS AND IN LOW LYING AREAS CAN 
STILL BE EXPECTED THROUGH THE REST OF THE EVENING.

LAT...LON 2618 9862 2599 9833 2628 9819 2648 9847

$$

JS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 2:03 PM CDT, 5 hours 25 minutes earlier.

Area forecast discussion, Jul 25, 2:03 PM CDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
203 PM CDT WED JUL 25 2007

.DISCUSSION...NUMEROUS HEAVY SHOWERS
CONTINUE OVER MAINLY BROOKS AND JIM HOGG COUNTIES WITH SCATTERED
SHOWERS ELSEWHERE.  HEAVY RAIN POTENTIAL WILL CONTINUE FOR THE NEXT
FEW DAYS AS AN UPPER LOW PERSISTS OVER SOUTHWEST TEXAS.  IN
ADDITION...MOISTURE FROM A TROPICAL WAVE NOW OVER THE SOUTHWEST GULF
WILL MOVE OVER THE REGION AND CAUSE PWATS TO INCREASE TO WELL OVER 2
INCHES.  A FLASH FLOOD WATCH CONTINUES FOR THE NORTHWEST COUNTIES
THROUGH MIDNIGHT...AND ADDITIONAL WATCHES MAY BE NEEDED ON
THURSDAY.  SHOWERS WILL CONTINUE THROUGH SUNDAY WITH A SLIGHT DRYING
TREND EXPECTED EARLY NEXT WEEK.  AS AN ADDITIONAL NOTE...NAM
GUIDANCE CONTINUES TO INDICATE THAT AN AREA OF CONVECTION CURRENTLY
OVER THE SOUTHWEST GULF WILL DEVELOP INTO A CLOSED SURFACE LOW.
HOWEVER...THE NAM CONTINUES TO BE THE OUTLIER REGARDING THIS SYSTEM
AND WILL NOT BUY INTO THIS SOLUTION FOR NOW.
&&

.MARINE...OFFSHORE BUOY 20 AT 1 PM REPORTED SOUTHEAST WINDS AT 12
KNOTS GUSTING TO 14 KNOTS WITH SEAS AT 2 FEET AND A 4 SECOND PERIOD.
WIND AND SEAS ARE BEGINNING A GRADUAL INCREASE WITH AN ANTICIPATED
PEAK OF HIGHEST WINDS AND SEAS LATE THURSDAY INTO THURSDAY NIGHT.
MODERATE WINDS AND SEAS SHOULD PERSIST INTO SATURDAY WITH A SLOWLY
DECREASE SATURDAY NIGHT INTO SUNDAY. MARINE CONDITIONS ARE FORECAST
TO STAY BELOW SMALL CRAFT ADVISORY CONDITIONS BUT PERIODS OF HIGHER
WINDS AND ROUGH SEAS ARE POSSIBLE AS SHOWERS AND THUNDERSTORMS
INCREASE TONIGHT AND PERSIST INTO FRIDAY AS A TROPICAL WAVE
EXTENDING ACROSS THE SOUTHERN GULF AND THE BAY OF CAMPECHE CONTINUE
TO MOVE NORTHWEST TOWARDS THE LOWER TEXAS COASTAL WATERS.
&&

.AVIATION...VFR CONDITIONS WITH PARTLY CLOUDY SKIES ACROSS THE RIO
GRANDE VALLEY AND OVERCAST CONDITIONS IN THE WESTERN AND NORTHERN
COUNTIES CAN BE EXPECTED THROUGH THIS EVENING. CEILINGS AND
VISIBILITIES WILL TEMPORARILY LOWER TO IFR CONDITIONS AS SHOWERS AND
THUNDERSTORMS INCREASE IN AREAL COVERAGE THIS AFTERNOON...PERSISTING
ACROSS THE WESTERN HALF OF DEEP SOUTH TEXAS THROUGH THE EVENING.
SHOWERS AND THUNDERSTORMS ARE FORECAST TO BECOME MORE WIDESPREAD ON
THURSDAY WITH LOWERING CEILINGS SPREADING EAST TO WEST AS TROPICAL
MOISTURE DEEPENS THROUGHOUT DEEP SOUTH TEXAS.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR TXZ248>250-252 UNTIL MIDNIGHT TONIGHT.
&&

SYNOPTIC/GRIDS....68/KL
MARINE/AVIATION...59/GB
HMT/MESOSCALE.....MARTINEZ

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
Hazardous weather outlook, Jul 25, 12:45 PM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1245 PM CDT WED JUL 25 2007

TXZ248>257-261100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1245 PM CDT WED JUL 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE SOUTH TO
NORTH ACROSS PORTIONS OF DEEP SOUTH TEXAS. SOME OF THE SHOWERS AND
THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL THAT COULD RESULT
IN THE FLOODING OF CREEKS...STREAMS...ROADS AND LOW LYING AREAS. A
FLASH FLOOD WATCH IS IN EFFECT FOR ZAPATA...STARR...BROOKS
AND JIM HOGG COUNTIES THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE REMAINS A GOOD CHANCE FOR SHOWER AND THUNDERSTORM DEVELOPMENT
THURSDAY THROUGH SATURDAY. SOME OF THE SHOWERS AND THUNDERSTORMS MAY
PRODUCE HEAVY RAINFALL THAT COULD RESULT IN THE FLOODING OF
CREEKS...STREAMS...ROADS AND LOW LYING AREAS. A FLASH FLOOD WATCH
MAY BE NEEDED FOR ALL OF DEEP SOUTH TEXAS THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GB

In the hours before

Local storm report, Jul 25, 1:42 PM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
142 PM CDT WED JUL 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      FALFURRIAS              27.22N 98.14W
07/25/2007                   BROOKS             TX   LAW ENFORCEMENT

            THREE CITY STREETS BARRICADED DUE TO HIGH WATER.

&&

GBOGORAD
Local storm report, Jul 25, 1:47 PM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
147 PM CDT WED JUL 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     FLASH FLOOD      1 E FALFURRIAS          27.22N 98.13W
07/25/2007                   BROOKS             TX   LAW ENFORCEMENT

            WATER COVERING THE INTERSECTION OF HIGHWAY 285 AND FM
            1418.

&&

GBOGORAD

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 3:35 PM CDTFlash Flood WarningBROBrooks85 min
Jul 26, 5:01 PM CDTFlash Flood WarningBROZapata89 min
Jul 26, 6:12 PM CDTFlash Flood WarningBROStarr93 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.